MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Catalog Number 27MECJ-502
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Codes Dyspnea (1816); Endocarditis (1834); Insufficient Information (4580)
Date of Event 08/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that in 2008, a 27mm masters valve was selected for implant.On an unknown date, the patient presented with shortness of breath.The valve was noted to have paravalvular leak and the patient was diagnosed with endocarditis.On 15 aug.2024, a 14x5mm amplatzer vascular plug iii was selected for implant to treat the mitral paravalvular leak.The leak was difficult to access due to the septal position.The exact size of the leak was difficult to assess but based on the jet width and length, the leak was considered as severe.The amplatzer device was then deployed and released.Following the device release, the tee exam showed an unexpected moderate leak next to the device at 12:00pm (aortic side).The physician tried to cross the remaining leak in preparation for a second device but given the complexity decided to stop the procedure and will follow the patient.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that in 2008, a 27mm masters valve was selected for implant.On an unknown date, the patient presented with shortness of breath.The valve was noted to have paravalvular leak and the patient was diagnosed with endocarditis.On (b)(6) 2024, a 14x5mm amplatzer vascular plug iii was selected for implant to treat the mitral paravalvular leak.The leak was difficult to access due to the septal position.The exact size of the leak was difficult to assess but based on the jet width and length, the leak was considered as severe.The amplatzer device was then deployed and released.Following the device release, the tee exam showed an unexpected moderate leak next to the device at 12:00pm (aortic side).The physician tried to cross the remaining leak in preparation for a second device but given the complexity decided to stop the procedure and will follow the patient.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay.
 
Additional Manufacturer Narrative
An event of shortness of breath, perivalvular leak and endocarditis were reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Information from the field indicated that the exact size of the leak was difficult to assess but based on the jet width and length, the leak was considered as severe.Reportedly, tee exam showed an unexpected moderate leak next to the device after deployed.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received the cause of the reported incident could not conclusively be determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20180560
Report Number2135147-2024-04411
Device Sequence Number8261895
Product Code LWQ
UDI-Device Identifier05415067045232
UDI-Public(01)05415067045232(17)130421(10)0002652976
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2013
Device Catalogue Number27MECJ-502
Device Lot Number0002652976
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale